MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; VIDEO UPPER G.I.SCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; VIDEO UPPER G.I.SCOPE
Model Number EG17-J10
Medical Device Problem Code Optical Discoloration (2999)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pentax medical america made three separate good faith efforts to gather additional information regarding this event.Although multiple follow-up attempts were made, the requested information could not be obtained.To clarify the circumstances of the event and assess potential impact on the patient, the following questions were submitted: 1.Was the procedure for treatment or diagnostic purposes? 2.Was there a delay in the procedure which would require medical intervention such as additional anesthesia or prolonged hospital stay? a.Did the delay or medical intervention put the patient at risk for adverse events? 3.Was the product in question used to complete the procedure? a.If no, was a different or similar product used to complete the procedure? 4.Was the patient recalled for further screening? a.If yes, when and what were the results (dd/mm/yyyy)? b.If no, will the patient be recalled for further screening? 5.What is the current status of the patient? 6.Have authorities been notified by either the user facility or the patient (e.G., fda)? as of the time of this report, the information necessary to complete the evaluation remains unavailable.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
On (b)(6) 2025, pentax medical became aware of an adverse event involving a pentax medical video gastroscope model eg17-j10, serial number (b)(6) in (b)(6).The endoscopic image appeared bluish-purple, and a very bright blooming phenomenon was observed when approaching mucosal tissue.In addition, multiple primary colors were displayed when attempting to perform white balance.This event occurred at the time of during use.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information: b4: date of this report.G6: follow-up #: 1.H2: if follow-up, what type? h3: device evaluated by manufacture.H6: adverse event problem.Additional information: d4: primary unique device identifier (udi).H4: device manufacture date.H11: evaluation summary.Evaluation summary: event that occurred is video image failure.Based on the investigation, a potential root cause of this failure is physical impact (vibration, drop, or shock) or fluid damage to the ccd driver pcb or ccd module.Physical impact or fluid ingress to the ccd components may have caused the image failure.A definitive root cause of the reported issue could not be identified.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode/hazard.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed the endoscope was manufactured at pentax medical miyagi on 06-jan-2025 under normal conditions.Although a component approved under a concession was used, the device passed all required inspections and was released accordingly.The dates of approval for shipment and the actual date shipped were confirmed on 14-jan-2025.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX MEDICAL
Common Device Name
VIDEO UPPER G.I.SCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key22015448
Report Number9610877-2025-00037
Device Sequence Number21185207
Product Code FDS
UDI-Device Identifier04961333245987
UDI-Public(01)04961333245987(11)250106
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEG17-J10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown